Comptes Rendus
Probability Theory
The Bessel ratio distribution
Comptes Rendus. Mathématique, Volume 343 (2006) no. 8, pp. 531-534.

Let X and Y be two random variables; then the exact distribution of the ratio X/Y is derived when X and Y are independent Bessel function random variables.

Soient X et Y deux variables aléatoires ; on en déduit la valeur du rapport X/Y dans le cas où X et Y sont des variables aléatoires dont les densités de probabilités sont de type Bessel.

Published online:
DOI: 10.1016/j.crma.2006.09.031

Saralees Nadarajah 1; Samuel Kotz 2

1 School of Mathematics, University of Manchester, Manchester M60 1QD, UK
2 Department of Engineering Management and Systems Engineering, George Washington University, Washington, DC 20052, USA
     author = {Saralees Nadarajah and Samuel Kotz},
     title = {The {Bessel} ratio distribution},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {531--534},
     publisher = {Elsevier},
     volume = {343},
     number = {8},
     year = {2006},
     doi = {10.1016/j.crma.2006.09.031},
     language = {en},
AU  - Saralees Nadarajah
AU  - Samuel Kotz
TI  - The Bessel ratio distribution
JO  - Comptes Rendus. Mathématique
PY  - 2006
SP  - 531
EP  - 534
VL  - 343
IS  - 8
PB  - Elsevier
DO  - 10.1016/j.crma.2006.09.031
LA  - en
ID  - CRMATH_2006__343_8_531_0
ER  - 
%0 Journal Article
%A Saralees Nadarajah
%A Samuel Kotz
%T The Bessel ratio distribution
%J Comptes Rendus. Mathématique
%D 2006
%P 531-534
%V 343
%N 8
%I Elsevier
%R 10.1016/j.crma.2006.09.031
%G en
%F CRMATH_2006__343_8_531_0
Saralees Nadarajah; Samuel Kotz. The Bessel ratio distribution. Comptes Rendus. Mathématique, Volume 343 (2006) no. 8, pp. 531-534. doi : 10.1016/j.crma.2006.09.031.

[1] B.C. Bhattacharyya The use of McKay's Bessel function curves for graduating frequency distributions, Sankhyā, Volume 6 (1942), pp. 175-182

[2] Y.P. Chaubey; A.B.M. Nur Enayet Talukder Exact moments of a ratio of two positive quadratic forms in normal variables, Communications in Statistics—Theory and Methods, Volume 12 (1983), pp. 675-679

[3] I.S. Gradshteyn; I.M. Ryzhik Table of Integrals, Series, and Products, Academic Press, San Diego, 2000

[4] S. Kotz; T.J. Kozubowski; K. Podgorski The Laplace Distribution and Generalizations: A Revisit with Applications to Communications, Economics, Engineering and Finance, Birkhäuser, Boston, 2001

[5] J. von Neumann Distribution of the ratio of the mean square successive difference to the variance, Annals of Mathematical Statistics, Volume 12 (1941), pp. 367-395

[6] S.B. Provost; E.M. Rudiuk The exact density function of the ratio of two dependent linear combinations of chi-square variable, Annals of the Institute of Statistical Mathematics, Volume 46 (1994), pp. 557-571

[7] A.P. Prudnikov; Y.A. Brychkov; O.I. Marichev Integrals and Series, vols. 1–3, Gordon and Breach Science Publishers, Amsterdam, 1986

[8] T. Toyoda; K. Ohtani Testing equality between sets of coefficients after a preliminary test for equality of disturbance variances in two linear regressions, Journal of Econometrics, Volume 31 (1986), pp. 67-80

Cited by Sources:

Comments - Policy